# SDR CA090403001

- Difficulty date: March 30, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Airbus A340-313
- Aircraft time: 44,983 hours
- Engine: Cfmint CFM565C4
- System (JASC): 2565 · Escape Slide
- Part: Release Pin
- Condition: Failed
- Location: L3 Door Slide
- Component: Slide, Bfgoodrich
- Component part number: 7A1509119
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING OPS TEST OF THE SLIDE/RAFT DEPLOYMENT, WITH THE EMERGENCY CONTROL HANDLE OF THE DOOR IN ARMED POSITION, DOOR HANDLE WAS LIFTED UP, THE DOOR STARTED TO OPEN WHEN THE DOOR DAMPER AND EMERGENCY OPERATION CYLINDER FIRED. HOWEVER, DOOR FAILED TO OPEN FULLY WHEN THE AFT RELEASE PIN ON THE SLIDE/RAFT FAILED TO RELEASE, RESULTING IN THE FWD END OF THE SLIDE/RAFT WEIGHING DOWN ON TOP OF THE FWD GIRT FITTING AND THE AFT END OF THE SLIDE/RAFT STILL REMAINED ATTACHED TO THE DOOR.  THIS PRECARIOUS POSITION PREVENTED THE DOOR FROM OPENING FULLY. FEARING THE DEPLOYMENT OF THE SLIDE/RAFT INTO THE CABIN, THE AFT ATTACHMENT RAIL ON THE DOOR STRUCTURE WAS RELEASED TO FREE THE SLIDE/RAFT, THE DOOR WAS THEN PUSHED OPEN AND THE SLIDE/RAFT PUSHED OUTWARDS TO DEPLOY.
